MAUDE Adverse Event Report: STRYKER GMBH SPEEDGUIDE DRILL AO, DIA 2.0MM (L=30MM); PLATE, FIXATION, BONE

STRYKER GMBH SPEEDGUIDE DRILL AO, DIA 2.0MM (L=30MM); PLATE, FIXATION, BONE
Catalog Number 703891
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported through medwatch mw5078484 "drill bit broke while in use.No harm to patient.
 
Additional Manufacturer Narrative
The reported event that speedguide drill ao, dia 2.0mm (l=30mm) was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by powerful dynamically overload during use.The device inspection revealed the following: the returned speedguide drill ao, dia 2.0mm bit is indeed completely broken off.The close up views, done by the microscope, indicating though that the surface of the breakage is homogenous which again indicate conformity to the given specification.The very front of the tip as well as the cutting edges were still intact though.Therefore we can state that the root cause of the failure was caused due to possible inadequate angulation during drilling, the visible cracks also indicates that too much mechanical force had been applied which finally resulted in the tip breakage (powerful dynamically overload during use).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
SPEEDGUIDE DRILL AO, DIA 2.0MM (L=30MM)
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7883249
Report Number0008031020-2018-00610
Device Sequence Number1908672
Product Code HRS
UDI-Device Identifier07613327070019
UDI-Public07613327070019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703891
Device Lot NumberAG12 / BB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;